Status
Not open for further replies.

legypt

New member
Joined
Dec 8, 2013
Messages
3
Diagnosis
00/0000
Country
us
State
kentucky
Hi! I'm in the process of being diagnosed, but I have not been to a specialist yet due to my lack of insurance. My doctor gave me info to help me get insurance so she can get me to a specialist (would this be a rheumatologist?) But has perscribed me some meds to help me feel better till then, Gabapentin and Prozac. (Finances are a factor, I have had to seriously cut my work hours down, she wanted Cymbalta instead of Prozac, but was concerned it would be too expensive). She thinks I have either Fibro or CFS. Since starting the two drugs a week ago, I have completely lost my ability to eat, which seems to be the opposite of what I have read about the two drugs. I feel hungry, but when I try to eat, I can only eat a small amount before I begin to feel sick to my stomach. There are also times nothing sounds good at all. Has anyone else experienced such a dramatic loss of appetite off either of these?
 

Trellum

Legendary member
Joined
Jul 17, 2013
Messages
1,788
Reason
DX FIBRO
Diagnosis
04/2011
Country
NL
State
NL
Gabapentin comes with a lot side effects, it sound to me what you're describing is more or less some sort of nausea. By the way, it could be the Prozac the one that is causing your loss of appetite. A lot of those medication cause that kind of side effects... that's why I stopped treating my depression that way! Have you tried going off Prozac for a bit? I'm almost certain you will start to feel better if you do that.
 

legypt

New member
Joined
Dec 8, 2013
Messages
3
Diagnosis
00/0000
Country
us
State
kentucky
When I read the side effects for Prozac, it said it causes weight gain more often than not, so I'm stumped. No, I haven't tried going off the Prozac, I'm supposed to check back in with my doctor around the first of the year to talk about how I'm doing off these meds. Other than the loss of appetite, and an almost obnoxious level of chattiness (my sister forbid me from texting her now unless its an emergency, lol) I'm not really having any bad side effects. I still hurt, but the waves of tingly all over skin pain and the pins and needles in my feet have dramatically reduced, and my eyelashes ( I know, weird, right?) don't hurt at all. I can finally put on mascara! So I'm not really complaining, I have gained a lot of weight due to my inability to do much more than sit, but I also don't want to lose it way too fast and add to my problems. I know I can call my doc, but I figured I would get some opinions from people with Fibro/CFS first.
 

1sweed

Moderator
Joined
Feb 4, 2013
Messages
1,956
Reason
DX FIBRO
Diagnosis
01/1995
Country
US
State
Pennsylvania
I have taken Gapapentin, for almost thirty years now and I found found the worse side effect is weight gain. I think it might be the Prozac, that is causing your nausea, or upset stomach. This is something you should mention to your doctor so that she can change your medication. Many drugs used for depression can have side effects, that impact our lives in different ways, in mild and extreme ways, and some drugs must be stopped slowly to avoid bad reactions..

Please talk to your doctor as soon as you can and perhapes you can stop the Prozac and try something new. :)
 

mailtorichardjob

New member
Joined
Jan 16, 2014
Messages
1
Reason
DX FIBRO
Diagnosis
06/2013
Country
USA
State
Florida
Dizziness, drowsiness, blurred vision, nausea, vomiting, diarrhea, constipation, stomach pain, loss of appetite, and dry mouth are some of the side effects of Gabapentin.
 
Status
Not open for further replies.
Top